Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Not able to walk or stand. High blood pressure. On lasix. Feeling uncomfortable. What is wrong?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
My friend who is 77 loss the ability to walk or stand. appears to have no ability to direct his feet and legs in any way. his blood pressure was up to 190/90. he apparently fell twice (once in bathroom and once while walking at the mall). I think he may have blacked out because he said "when he came to". Went to hospital emergency room. they did blood work, etc. and didn't find anything. he is on blood pressure meds. docs put him back on lasix after being off of it for two months (put him back on it today). any idea? he complained of discomfort in lower back (not in legs). has a very high tolerance for pain.
Posted Thu, 26 Jul 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 3 hours later
Hello and thank you for sending your question.

Your question is a good one and I will work on providing you with some information and recommendations regarding the symptoms you are experiencing.

From the details provided and considering your friend's age and recently treated high blood pressure I feel one has to consider these as signs of involvement of brain stem and cerebellum which is often the result of stroke. In view of black out we need to see if has associated new cardiac problems which at times can throw clots to the brain resulting in stroke. I feel the falls can be either due to black outs due to high blood pressure or some times due to imbalance caused by cerebellar stroke.

My recommendation would be for you to see your Neurologist as early as possible for a good neurological examination and consultation. MRI of the brain is required to exclude the possibility of stroke. His blood pressure has to be controlled with medications. A detailed cardiac evaluation in the form of ECG and ECHO is required to exclude new problems in the heart. He has to continue on antiplatelets and statins for suspected stroke.

I thank you again for submitting your question. I hope you have found my response to be helpful.

If you have additional concerns I would be happy to discuss them with you.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor